Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 273, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 21, 1997, 1:41 PM CST for Perry County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 1997, 1:41 PM CST (19:41 UTC)
- Expired
- Nov 21, 1997, 2:45 PM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 11:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 211942 RRA SVRMOB MSC111-212045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 141 PM CST FRI NOV 21 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY AT 140 PM...MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM TRACKING NORTHEAST INTO NORTHERN PORTIONS OF PERRY COUNTY...MAINLY TO THE NORTH OF THE DESOTO NATIONAL FOREST. STORM MOVEMENT IS TO THE EAST NORTHEAST AT 40 MPH. THIS PLACES THE STORM FROM NEW AUGUSTA...BEAUMONT AND RICHTON BY 2 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR vTHE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 9:00 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Nov 21, 9:00 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...MESOCALE DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 858 AM CST FRI NOV 21 1997 12Z UPR AIR DATA SHOWS WELL DVLPD SRN PLAINS TROF DEEPLY REFLECTED WITH SERIES OF 100+ KT H3 JET STREAK MAXIMA POISED TO ROUND BASE TDY. RAOB DATA SHOWS GREATEST INSTABILITY AT LCH WITH MORE STABLE CONDITIONS TO THE E. HWVR...SOME SOLAR INSOLATION BEFORE CLDS SPREAD E SHOULD CONT TO DESTABILIZE THE LOCAL AIRMASS. RADAR TRENDS SHOW DVLPMT OF LINE ACRS S CTRL LA IN MORE UNSTABLE AIR AND THIS IS PROGGED TO CONT E...AFFECTING CWA LATE MORNING AND AFTN. PASSAGE OF THERMAL MID LVL TROF WILL ENHANCE POTENTIAL FOR THE DVLPMT OF HAIL IN ANY OF THE STRONGEST STORMS. AS PER SFC AND MSO-ETA...MAIN AXIS OF INSTABILITY LOOKS TO REMAIN CONFINED ALG COAST THIS AFTN AND BETTER DYNAMICS N. THUS COASTAL SLGT RISK CONTS FOR AFTN AND WL HANDLE IN NOWS. 10
In the hours before
Special weather statement, Nov 21, 9:50 AM CST, 3 hours 51 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-220300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST FRI NOV 21 1997 ...THE STORM PREDICTION CENTER HAS PLACED THE NORTHERN GULF COAST UNDER A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY... THE PASSAGE OF AN UPPER LEVEL DISTURBANCE...STRONG JET STREAM ENERGY OVER A MOIST UNSTABLE AIRMASS TODAY...SPELLS THE POTENTIAL FOR A FEW SEVERE STORMS OVER THE REGION. CLUSTERS OF STORMS ARE FORECAST TO ORGANIZE INTO A LINE...TRACKING EAST ACROSS THE REGION THROUGH THE DAY. ALTHOUGH THE MAIN THREAT LOOKS TO BE HAIL AND HIGH WINDS...ISOLATED TORNADOES CANNOT BE RULED OUT. EMA PERSONNEL AND SEVERE STORM SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TODAY. GJM
Special weather statement, Nov 21, 9:51 AM CST, 3 hours 50 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-220300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST FRI NOV 21 1997 ...THE STORM PREDICTION CENTER HAS PLACED THE NORTHERN GULF COAST UNDER A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY... THE PASSAGE OF AN UPPER LEVEL DISTURBANCE...STRONG JET STREAM ENERGY OVER A MOIST UNSTABLE AIRMASS TODAY...SPELLS THE POTENTIAL FOR A FEW SEVERE STORMS OVER THE REGION. CLUSTERS OF STORMS ARE FORECAST TO ORGANIZE INTO A LINE...TRACKING EAST ACROSS THE REGION THROUGH THE DAY. ALTHOUGH THE MAIN THREAT LOOKS TO BE HAIL AND HIGH WINDS...ISOLATED TORNADOES CANNOT BE RULED OUT. EMA PERSONNEL AND SEVERE STORM SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TODAY. GJM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:08 PM CST | Tornado Warning | MOB | Stone | 37 min |
| Nov 21, 3:51 PM CST | Severe Thunderstorm Warning | MOB | Stone | 69 min |
| Nov 21, 4:03 PM CST | Severe Thunderstorm Warning | MOB | George | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.